some image logo

HOME

SEARCH

CURRENT ISSUE

REGULAR ISSUES

   Volume 1 (2005)

   Volume 2 (2006)

   Volume 3 (2007)

   Volume 4 (2008)

   Volume 5 (2009)

   Volume 6 (2010)

   Volume 7 (2011)

   Volume 8 (2012)

   Volume 9 (2013)

      Issue 1

      Issue 2

      Issue 3

      Issue 4

   Volume 10 (2014)

   Volume 11 (2015)

   Volume 12 (2016)

   Volume 13 (2017)

SPECIAL ISSUES

SURVEY ARTICLES

AUTHORS

ABOUT

SERVICE

LOGIN

FAQ

SUPPORT

CONTACT

VOLUME 9, ISSUE 4, PAPER 8


Relation lifting, with an application to the many-valued cover modality

©Marta Bilkova, Institute of Computer Science, Academy of Sciences of the Czech Republic
©Alexander Kurz, University of Leicester, UK
©Daniela Petrisan, University of Leicester, UK
©Jiri Velebil, Faculty of Electrical Engineering, Czech Technical University in Prague, Czech R

Abstract
We introduce basic notions and results about relation liftings on categories enriched in a commutative quantale. We derive two necessary and sufficient conditions for a 2-functor T to admit a functorial relation lifting: one is the existence of a distributive law of T over the "powerset monad" on categories, one is the preservation by T of "exactness" of certain squares. Both characterisations are generalisations of the "classical" results known for set functors: the first characterisation generalises the existence of a distributive law over the genuine powerset monad, the second generalises preservation of weak pullbacks. The results presented in this paper enable us to compute predicate liftings of endofunctors of, for example, generalised (ultra)metric spaces. We illustrate this by studying the coalgebraic cover modality in this setting.

Publication date: October 25, 2013

Full Text: PDF | PostScript
DOI: 10.2168/LMCS-9(4:8)2013

Hit Counts: 6080

Creative Commons